ANTIDEPESSANT: 8 Yr Old Boy Antidepressant-induced Psychosis

Paragraphs five and six read:  “However for Brayden, the
effects of the treatment offered were terrifying, and
five weeks after starting a course of antidepressants he
suddenly experienced his first psychotic episode.”

” ‘His
behaviour deteriorated to the point where he got out of control and
attempted to harm himself
,’  Ms Rowley said.”

http://www.dailyadvertiser.com.au/news/local/news/general/another-boy-falling-through-mental-health-gaps/1682052.aspx

Another boy falling through mental health gaps

MICHELLE WEBSTER
19 Nov, 2009 01:00 AM
WAGGA boy Brayden Rowley has
a good heart, a wonderful sense of humour and a generous soul his loving mum
just hopes others can see that.

Annette Rowley is desperate for a
diagnosis for her beautiful eight-year-old son, but having exhausted every
available avenue through the NSW mental health system, is now not sure where to
turn.

After reading Karene Eggleton’s journey in The Weekend Advertiser,
the mother of four young boys felt compelled to come forward and let others know
Ms Eggleton’s son’s struggle to find appropriate care is not an isolated one.

While Brayden had displayed obvious signs of anxiety previously, his
condition began to escalate in February this year, and after seeking advice from
his school Ms Rowley turned to Community Mental Health for assistance.

However for Brayden, the effects of the treatment offered were
terrifying, and five weeks after starting a course of antidepressants he
suddenly experienced his first psychotic episode.

“His behaviour
deteriorated to the point where he got out of control and attempted to harm
himself,” Ms Rowley said.

“He felt so bad and he thought he was so bad
that we would be better off without him.”

On one particular occasion, Ms
Rowley called for an ambulance only to be informed none were available and
Braydon was then escorted to hospital in the back of a police van.

Ms
Rowley has since decided to cease Brayden’s antidepressant treatment and has
subsequently seen an improvement in her child.

Brayden has been through
extensive testing at Ms Rowley’s expense, including a cognitive assessment which
determined Brayden fell into the gifted and talented category, and testing by
ASPECT which revealed he is not affected by autism.

Ms Rowley
understands that her son does not fit neatly into any category but without a
diagnosis and individualised treatment, is concerned that he has been placed in
the too-hard basket.

“If the professionals don’t know what to do what am
I supposed to do?” she said.

Greater Southern Area Health Service
(GSAHS) chief executive Heather Gray yesterday said she was concerned that
Brayden’s family felt he was not receiving the level of care and treatment
expected from the mental health service.

Ms Gray said a senior manager
from the Wagga Wagga Community Mental Health team was attempting to contact Ms
Rowley today to discuss her concerns.

She said the GSAHS was unable to
comment publicly on individual cases.

683 total views, no views today

I Traded Depression for Paxil Psychosis

“I never had a single psychotic episode or symptom until I had taken Paxil and started to become aggressive and delusional.”

 

Hi. I am a 27 year old male with clinical depression, about four months ago my therapist had a Dr. that she works with prescribe me an anti-depression regimen of Paxil, Klonopin, and later Zyprexa.

I had no idea why an anti-psychotic was later included in my treatment until I began doing a little research on SSRI’s. I never had a single psychotic episode or symptom until I had taken Paxil and started to become aggressive and delusional.

I discontinued the Zyprexa (the Dr. did not like that) after reading the prescribing information and found it also had a serotonergic enhancing effect, since it was in my opinion the effects of excess serotonin which were causing my psychotic symptoms in the first place. The combination put me in a dream like state and was causing me wild mood swings ranging from extreme euphoria to severe depression with suicidal thoughts.

I also acquired a bizarre craving for aspartame and would secretly eat it right out of the Equal packets at work.

I also did terrible things to my coworkers like intentionally breaking or tampering with their tools without a hint of guilt because I decided they deserved it. I knew I would never be suspected of it since lying came so easily for me with the medication.

My doctor said there were no drug interactions with the “new generation” antidepressants and over the counter products are all O.K.. Well, I don’t believe that is exactly the case, after taking a cough syrup containing dextromethorphan (HBr) I developed symptoms which I now think were serotonin syndrome. I became very euphoric in a sort of drunken giddy way, felt like I had a fever and was sweating, my joints all hurt and my right hand was clenched and painful to open as well as my jaw, I was dizzy and felt anesthetized (like the feeling of taking a narcotic painkiller like Percocet) and confused, I was having mild hallucinations/visual disturbances ( I went right through two red lights on my way home from work while looking right at them), my pulse kept fluctuating for no reason between bradycardic and tachycardic, my hands and ankles had also swollen and I could not remember what I had done 5 min before. I had difficulty standing and spent the rest of the night sitting in a chair in the dark staring and at some point I suspected something was wrong. My muscles felt very tense so I took 4 of my clonazapam and a doxylamine tablet (I thought maybe I was having an allergic reaction and it was the only antihistamine I had in the house).

Well, I made it through the night and gradually over the next day my symptoms faded. I had seen my doctor the day before when these symptoms were just beginning and tried to explain it to him. He seemed to think I may have been imagining these symptoms and said he couldn’t do anything for me if I was not going to take the medication. He told me that all medications have side-effects, and gradually they diminish (but mine were getting worse).

This all happened a week ago and I have been tapering off them with my doctor’s reluctant approval. I still feel a little strange he (Dr.) said I will for at least several days while my body adjusts to being without the drugs.

I am not so sure which was worse depression or psychosis! I guess it’s a toss-up to which symptom you are more willing to put up with.

KPK

 

1/1/2001

This is Survivor Story number 8.
Total number of stories in current database is 34

362 total views, 2 views today

Withdrawing from Prozac after Eleven Years

“I credit (finding the ICFDA web site) with saving my life.”

I am grateful to you and your colleagues for warning people about the dangers of SSRI’s I am withdrawing from Prozac now after taking it for eleven years. Until January of this year I was taking 60 mgs/day of Prozac. I have taken doses as high as 80 mgs/day! After experiencing a psychotic episode (one of many). In January I found the ICFDA website. I credit that discovery with saving my life and I am grateful to you and your colleagues for warning people about the dangers of SSRI’s. After tapering off of the drug for four months I took my last dose of Prozac nineteen days ago. I have experienced all of the major SSRI withdrawal effects. Right now my biggest problem is disturbed sleep patterns and extreme fatigue.

I know that it might be beneficial to seek the help of a medical doctor but after my experience with Prozac I don’t know who to trust. I know that most MDs or DOs are probably part of the medical/pharmaceutical establishment that got me into this position in the first place.

Aaron L. Swinger
5152 Burgoyne Lane
Columbus, Ohio 43220-7345
(614)459-5281

6/21/2000

This is Survivor Story number 20.

Total number of stories in current database is 96

430 total views, 1 views today